Alert archive / Colorado / High Wind Warnings in 2006

High Wind Warning 1, NWS Denver/Boulder, CO

January 3, 20068 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Jan 3, 2006, 2:18 PM MST for 8 counties in Colorado. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2006, 2:18 PM MST (21:18 UTC)
Expired
Jan 3, 2006, 7:22 PM MST
In force
5 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 70 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 2:30 PM MSTNON-TSTM WND GST 81Rocky Flats, CO
Jan 3, 4:15 PM MSTNON-TSTM WND GST 751 W Rocky Flats, COWINDS SUSTAINED 45-55 MPH WITH PEAK GUST TO 75 MPH. SEMI TRAILER TRUCK BLOWN OVER ON ITS SIDE NEAR THE MAIN ENTRANCE TO ROCKY FLATS.
Jan 3, 5:10 PM MSTNON-TSTM WND GST 91Rocky Flats, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2565 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 032118
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
218 PM MST TUE JAN 3 2006

COZ035-036-039-040530-
/O.NEW.KBOU.HW.W.0001.060103T2118Z-060104T1100Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
218 PM MST TUE JAN 3 2006

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST WEDNESDAY. 

HIGH WINDS ARE EXPECTED ACROSS THE FRONT RANGE FOOTHILLS AND
IMMEDIATE PLAINS. CURRENTLY A FEW GUSTS TO AROUND 80 MPH HAVE
BEEN INDICATED AROUND ROCKY FLATS IN NORTH CENTRAL JEFFERSON
COUNTY. CONDITIONS APPEAR FAVORABLE FOR THE HIGH WINDS TO
CONTINUE...EVEN INCREASE SLIGHTLY THIS EVENING INTO EARLY WEDNESDAY
MORNING. EXPECT WESTERLY WINDS AT 30 TO 45 MPH IN THE WARNING AREA
WITH GUSTS TO 90 MPH POSSIBLE.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
2 follow-up statements
000 
WWUS75 KBOU 040222
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
722 PM MST TUE JAN 3 2006


COZ035-036-039-040330-
/O.CAN.KBOU.HW.W.0001.000000T0000Z-060104T1100Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...ARVADA...BOULDER...
GOLDEN...LAKEWOOD...LONGMONT
722 PM MST TUE JAN 3 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WARNING. 

$$
000 
WWUS75 KBOU 070828
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
128 AM MST TUE FEB 7 2006

COZ035-036-070930-
/O.CAN.KBOU.HW.A.0001.060207T1000Z-060207T1700Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
128 AM MST TUE FEB 7 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. WIND GUSTS TO 60 MPH ARE EXPECTED DURING THE LATE
NIGHT AND EARLY MORNING HOURS...BUT DAMAGING WINDS ARE NOT EXPECTED.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Jan 3, 3:50 AM MST, 10 hours 28 minutes earlier.

Area forecast discussion, Jan 3, 3:50 AM MST, 10 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
350 AM MST TUE JAN 3 2006

.SHORT TERM...SYSTEM TO AFFECT THE AREA TODAY IS GETTING LESS
IMPRESSIVE AS A WHOLE AS TIME WEARS ON.  THE LATEST MODEL RUNS HAVE
NO REAL SURPRISES IN STORE FROM WHAT THE CURRENT FORECAST HAS
GOING.  THESE SUGGEST THAT MOST OF THE DYNAMIC FORCING WITH THE
SYSTEM WILL BE COMING TO AN END TOWARDS MIDDAY WITH STRONG QG
SUBSIDENCE...PRESENTLY INCREASING OVER WESTERN UTAH AND EASTERN
NEVADA...SPREADING OVER THE CWA THEREAFTER.  THIS WILL ALSO BE THE
TIME WHEN THE BEST OROGRAPHICS WILL GET UNDERWAY AS THE COLD
ADVECTION SETS IN WHICH WILL LIMIT MOUNTAIN SNOW AMOUNTS SOMEWHAT.
AT THIS POINT WILL HOLD OFF ON ADVISORY EVEN THOUGH A BRIEF SHOT OF
SOME SNOW WILL OCCUR WITHIN THE NEXT COUPLE OF HOURS AS A CONVECTIVE
BAND PASSES THROUGH.  THE NEXT ITEM OF INTEREST IS THE WINDS.  THE
LAST TWO MM5 RUNS HAVE SHOWN AN INTERESTING LONGMONT ANTICYCLONIC
FLOW DEVELOPING AFTER ABOUT 22Z WHICH WOULD ESSENTIALLY SHUT OFF THE
WINDS ALONG A GOOD PORTION OF THE URBAN CORRIDOR LATER THIS
AFTERNOON.  THE NAM IS ALSO SUGGESTING THIS FLOW PATTERN AS THE
GENERAL FLOW VEERS TO MORE NORTHWESTERLY ALTHOUGH NOT TO THE SAME
EXTENT AS THE MM5.  IN ANY EVENT...HAVE HELD OFF ISSUING ANY HIGH
WIND HIGHLIGHTS BUT HAVE HIT THE GUSTS PRETTY HARD IN THE DATABASE.
WILL ALSO HAVE TO WATCH FOR STRONG WINDS IN THE CASTLE ROCK AREA
EARLY THIS MORNING AS THERE ARE PLACES IN THAT VICINITY THAT DO
PRETTY WELL WITH SOUTHWESTERLY FLOW.  TEMPERATURES TODAY WILL
PROBABLY BE PRETTY STEADY IN AREAS THAT HAVE EXPERIENCED WINDS
OVERNIGHT WITH COLD ADVECTION FIGHTING THE DOWNSLOPE AND RADIATIONAL
WARMING EXPECTED LATER TODAY.  COLDER SPOTS SUCH AS GREELEY SHOULD
BE ABLE TO SNEAK INTO THE 50S AS WELL.

.LONG TERM DISCUSSION...STRONG SUBSIDENCE BEHIND TODAYS SYSTEM WILL
GIVE WAY TO A WEAKENING UPPER LEVEL TROUGH LATE WEDNESDAY AFTERNOON
INTO WEDNESDAY EVENING.  THIS WILL BE THE LAST IN A SERIES OF STORMS
TO AFFECT THE WESTERN UNITED STATES DURING THE PAST WEEK...ONLY TO
WEAKEN AS THEY MOVE ACROSS COLORADO.  IN ANY CASE...THIS ONE WILL BE
NO DIFFERENT WITH JUST ENOUGH MOISTURE AND COLD ADVECTION IN
NORTHWEST FLOW ALOFT TO PRODUCE A FEW SNOW SHOWERS IN THE MOUNTAINS
WEDNESDAY AFTERNOON/ NIGHT.  DID INCREASE POPS A BIT CONSIDERING
FAVORED NORTHWEST FLOW ALOFT.  HOWEVER...Q-G FORCED VERTICAL MOTION
QUICKLY GOES SUBSIDENT LATE WEDNESDAY...AND BOTH MOISTURE AND
INSTABILITY ARE LIMITED SO NOT MUCH ACCUMULATION EXPECTED.

TEMPERATURES WILL BE COOLER BUT STILL ABOVE NORMAL WEDNESDAY AND
THURSDAY.  ANOTHER BIG WARMUP EXPECTED BY FRIDAY WITH UPPER LEVEL
RIDGE BUILDING OVER THE CENTRAL ROCKIES AND 700 MB TEMPS PROGGED
INTO THE PLUS 5C RANGE.  AS A RESULT...HIGH TEMPS SHOULD PUNCH BACK
INTO THE 60S ACROSS THE PLAINS.  WARM WEATHER WILL CONTINUE SATURDAY
WITH ONLY SOME FLATTENING OF THE UPPER RIDGE AS A PACIFIC
DISTURBANCE MOVES ACROSS.  WILL CONTINUE THE CHANCE OF SNOW SHOWERS
IN THE MOUNTAINS FOR SATURDAY THROUGH MONDAY OF NEXT WEEK WITH
POTENTIAL FOR EMBEDDED DISTURBANCES THROUGH A MORE ZONAL FLOW.  THIS
ALREADY HANDLED WELL IN THE GOING FORECAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ET/BARJENBRUCH
Hazardous weather outlook, Jan 3, 10:51 AM MST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1051 AM MST TUE JAN 03 2006

COZ030>051-041300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1051 AM MST TUE JAN 03 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT
SNOW WILL BE LIKELY THIS AFTERNOON AND EARLY EVENING IN THE HIGH
MOUNTAINS WITH ADDITIONAL ACCUMULATION OF UP TO 4 MORE INCHES.  THE
VALLEYS AND HIGH PARKS CAN EXPECT SCATTERED SNOW SHOWERS THIS
AFTERNOON WITH ONLY ISOLATED SNOW SHOWERS IN THE HIGHER EASTERN
FOOTHILLS.  WEST TO NORTHWEST WINDS ARE EXPECTED AT 20 TO 35 MPH
WITH GUSTS TO 65 MPH THIS AFTERNOON AND EARLY EVENING.  WIDESPREAD
BLOWING SNOW IS EXPECTED ABOVE TIMBERLINE.  OVER THE PLAINS...
PRECIPITATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT.  WEST
WINDS OF 15 TO 30 MPH ARE EXPECTED WITH SOME GUSTS TO 45 MPH
POSSIBLE.  THESE WINDS SHOULD DECREASE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS ON WEDNESDAY
AND AGAIN BEGINNING ON SATURDAY. OTHERWISE AN UPPER LEVEL RIDGE WILL
BRING WARM AND DRY WEATHER. SOME COOLING IS EXPECTED ON SUNDAY OR
MONDAY AS THE RIDGE BREAKS DOWN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KOOPMEINERS/GIMMESTAD

Nearby

High Wind Warnings in Colorado, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.